Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS New Orleans, LA

January 5, 2007Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jan 5, 2007, 3:17 AM CST for Harrison County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2007, 3:17 AM CST (09:17 UTC)
Expired
Jan 5, 2007, 4:00 AM CST
In force
43 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Harrison County, MS

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 8:47 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 050918
SVRLIX
MSC047-051000-
/O.NEW.KLIX.SV.W.0004.070105T0917Z-070105T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 AM CST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...ST. MARTIN...LONG BEACH...GULFPORT...
  BILOXI

* UNTIL 400 AM CST

* AT 315 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF PASS
  CHRISTIAN...OR ABOUT 11 MILES SOUTHEAST OF BAY ST. LOUIS...AND   
  MOVING NORTHEAST AT 50 TO 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LONG BEACH AND 6 MILES SOUTHEAST OF PASS CHRISTIAN BY 325 AM CST
  GULFPORT BY 330 AM CST
  6 MILES NORTHWEST OF BILOXI AND 7 MILES SOUTHEAST OF LYMAN BY 335
  AM CST
  9 MILES NORTHWEST OF ST. MARTIN BY 340 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3027 8934 3018 8890 3039 8887 3068 8888
      3065 8933 3036 8933

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:17 PM CST, 5 hours earlier.

Area forecast discussion, Jan 4, 10:17 PM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 PM CST THU JAN 4 2007

.UPDATE...
UPDATED GRIDS AND ZONE FORECAST FOR TORNADO WATCH NUMBER 2 WHICH
IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA UNTIL 4 AM. A
TORNADO CAUSED CASUALTIES EARLIER IN NEW IBERIA LA AND DAMAGE WAS
ALSO REPORTED FROM POSSIBLE TORNADOES NEAR NEW ROADS. RADAR
RECENTLY INDICATED ROTATION AND MESOCYCLONES WITH ISOLATED
THUNDERSTORMS NEAR AND OVER LAKE PONTCHARTRAIN...SO RESIDENTS
SHOULD BE READY TO TAKE QUICK ACTION IF A TORNADO WARNING IS
ISSUED.

THE LEADING EDGE OF THE MODERATE TO HEAVY RAIN AND THUNDERSTORMS
HAS BEEN SLOW TO ADVANCE EAST WHILE THE BACK EDGE OF THE RAIN HAS
ACCELERATED TOWARDS THE ATCHAFALAYA RIVER. IF RADAR TRENDS
CONTINUE...RAIN WILL END AROUND BATON ROUGE BY MIDNIGHT.
CONTINUING THAT TREND AND BLENDING IN MODEL DATA...MOST OF THE
SIGNIFICANT HEAVY RAIN POTENTIAL SHOULD END OVER THE NEW ORLEANS
AREA AND MS COAST BY 4 AM. HAVE SHORTENED THE VALID TIME OF THE
FLASH FLOOD WATCH TO REFLECT THESE TRENDS.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR LAZ038-LAZ039-LAZ040-
     LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
     LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.

     FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR LAZ034-LAZ035-
     LAZ036-LAZ037-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-
     LAZ057.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

MS...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR MSZ070-MSZ071-MSZ077-
     MSZ080-MSZ081-MSZ082.

     FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR MSZ068-MSZ069.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

&&

22
Hazardous weather outlook, Jan 4, 9:55 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CST THU JAN 4 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-051230-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
955 PM CST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
.HEAVY RAINFALL AND FLOODING...
A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT UNTIL MIDNIGHT ACROSS
THE BATON ROUGE AREA AND UNTIL 4 AM ACROSS THE REMAINDER OF THE
AREA. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING.

.SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE PASSAGE OF
THIS SYSTEM. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
.RIVER FLOODING...
MANY AREA RIVERS WILL BE ON THE RISE FRIDAY AND SATURDAY. REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS.

A WEAKER STORM SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND...
BRINGING ANOTHER ROUND OF RAINFALL. THE INCREASED RUNOFF WILL
CONTRIBUTE TO RIVER FLOODING PROBLEMS AS MANY AREA WATERWAYS WILL
ALREADY BE AT BANKFULL OR ABOVE FLOOD STAGE. PERSONS NEAR RIVERS AND
STREAMS SHOULD TAKE ANY NECESSARY PRECAUTIONS TO REMOVE MOVABLE
PROPERTY FROM FLOOD PRONE AREAS AS AN EXTENSIVE PERIOD OF RIVER
FLOODING MAY OCCUR LATER THIS WEEK INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED AT THIS TIME.

22

In the hours before

Special weather statement, Jan 4, 10:26 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1026 PM CST THU JAN 4 2007

LAZ038>040-MSZ070-071-050515-
PIKE-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON-
1026 PM CST THU JAN 4 2007

...STRONG THUNDERSTORMS AFFECTING THE NORTHSHORE AND SECTIONS OF
SOUTHWEST MISSISSIPPI...

AN LINE OF STRONG THUNDERSTORMS EXTENDING ALONG INTERSTATE 55 FROM
THE MCCOMB MISSISSIPPI AREA TO AROUND PONCHATOULA LOUISIANA AND
THEN ACROSS NORTHERN LAKE PONTCHARTRAIN WILL MOVE QUICKLY ACROSS THE
NORTHSHORE AREA OF LOUISIANA AND PIKE AND WALTHALL COUNTIES THROUGH
1115 PM. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 50 MPH...
HEAVY DOWNPOURS OF RAIN AND OCCASIONAL LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.
Special weather statement, Jan 4, 11:35 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 PM CST THU JAN 4 2007

LAZ040-MSZ077-080-050630-
HANCOCK-PEARL RIVER-ST TAMMANY-
1135 PM CST THU JAN 4 2007

...STRONG THUNDERSTORMS NEAR INTERSTATES 10 AND 59 FROM
SLIDELL TO POPLARVILLE...

AT 1135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS FROM EAST OF SLIDELL NEAR PEARLINGTON...
TO JUST NORTH OF POPLARVILLE...MOVING NORTHEAST AT 65 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.  STRONG
THUNDERSTORMS WILL BE POSSIBLE ACROSS SAINT TAMMANY PARISH...AND
PEARL RIVER AND HANCOCK COUNTIES THROUGH 1230 AM.

THESE STORMS COULD ALSO PRODUCE 1 TO 2 INCHES OF RAINFALL IN
LESS THAN AN HOUR. THESE HEAVY RAINS COULD RESULT IN BRIEF
FLOODING OF POORLY DRAINED AREAS AND SMALL STREAMS.

REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS.
THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22
Local storm report, Jan 4, 11:52 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1152 PM CST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND DMG     2 NE INDEPENDENCE       30.66N 90.48W
01/04/2007                   TANGIPAHOA         LA   LAW ENFORCEMENT

            TREE DOWN ON EAST COOPER ROAD.

1059 PM     TSTM WND DMG     2 NE HAMMOND            30.53N 90.44W
01/04/2007                   TANGIPAHOA         LA   LAW ENFORCEMENT

            TREE DOWN ON ROAD.

&&

22
Special weather statement, Jan 5, 12:09 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1209 AM CST FRI JAN 5 2007

MSZ077-080>082-050730-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
1209 AM CST FRI JAN 5 2007

...STRONG THUNDERSTORMS MOVING ACROSS SOUTH MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST OF
POPLARVILLE TO BAY ST. LOUIS WILL CONTINUE TO MOVE EAST NORTHEAST
ACROSS COASTAL MISSISSIPPI THROUGH 130 AM. THESE THUNDERSTORMS WILL
PRODUCE GUSTY WINDS TO 45 MPH...HEAVY DOWNPOURS OF RAIN...AND
OCCASIONAL LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST.
Local storm report, Jan 5, 12:48 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     TSTM WND DMG     7 NW GULFPORT           30.46N 89.15W
01/05/2007                   HARRISON           MS   LAW ENFORCEMENT

            A TRAILER AND PROPANE TANK WERE FLIPPED OVER. POSSIBLE
            TORNADO.

&&

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:39 PM CSTSevere Thunderstorm WarningLIXPike, Walthall36 min
Jan 5, 12:39 AM CSTSevere Thunderstorm WarningLIXHarrison, Jackson36 min
Jan 5, 3:41 AM CSTSevere Thunderstorm WarningLIXJackson49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.